News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Sarcoma

Question: estrogens usage after radiotherapy


 fwusenw - Fri Nov 13, 2009 6:33 pm

Hi Doctor,

My mother(75) just finished radiotherapy for 200 cGy x28 for her pelvic tumor(squamous cell carcinoma was diagnosed)--two weeks ago.(10/23/2009),and her GYN DR. prescribed estradiol valerate for a months for her to take, we thought hormone is the fuel for tumor ? Could you help us to know more about the possible benefit for this hormone in take ?

Thanks
Jim
 Dr. Tamer Fouad - Sat May 22, 2010 11:45 am

User avatar Hello,
I apologize for the delayed response but I thought I would answer all the same. I hope your mother is doing well. What kind of pelvic tumor are we talking about - was it an endomtrial (uterine) carcinoma? a squamous cell cancer of the cervix? Please elaborate.

I believe, the estradiol she was prescribed would not be related to her diagnosis of cancer? You are right that there are convincing reports about the increased risk of breast cancer and ovarian cancer with the use of estradiol. In the case of endometrial (uterine) cancer this risk refers to patients with an intact uterus not those who have had it removed.

I hope that helps.
Best wishes,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here